Life-span of solutions to nonlinear dissipative evolution equations: A singular perturbation approach

Research output: Contribution to journalArticle

Abstract

We investigate the large time behavior of solutions to nonlinear dissipative wave equations of the general form εuu + ut - Δu = F(x, t, u, Dxu, Dx2u); in particular, we study the dependence of the solutions u = uε and of their life span Tε on the (small) parameter ε. We are interested in the behavior of uε and Tε as ε → 0, and in their relations with the solution v, and its life span Tp, of the corresponding limit equation when ε = 0, which is of parabolic type. We look for conditions under which either Tε = +∞, or Tε → Tp < +∞ as ε → 0.

Original languageEnglish
Pages (from-to)189-208
Number of pages20
JournalRendiconti dell'Istituto di Matematica dell'Universita di Trieste
Volume31
Publication statusPublished - 2000

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Life-span of solutions to nonlinear dissipative evolution equations: A singular perturbation approach'. Together they form a unique fingerprint.

  • Cite this